Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 39, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 7, 2001, 3:07 PM CDT for Benton County, Humphreys County, Tennessee. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 7, 2001, 3:07 PM CDT (20:07 UTC)
- Expired
- May 7, 2001, 3:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Benton County, TN, Humphreys County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 3:15 PM CDT | Thunderstorm Wind 50 E | Holladay, TN | Highway dept. reported trees down. |
| May 7, 3:25 PM CDT | Thunderstorm Wind 50 E | Countywide, TN | Highway dept. reported a couple of trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 072010 SVRBNA TNC005-085-072030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 307 PM CDT MON MAY 7 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BENTON COUNTY IN TENNESSEE WEST CENTRAL HUMPHREYS COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF WAVERLY * UNTIL 330 PM CDT * AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTH OF CAMDEN...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL CROSS BETWEEN HOLIDAY AND WAVERLY BETWEEN NOW AND 330 PM CST. $$ LAT...LON 3593 8818 3589 8808 3603 8772 3616 8787
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 1:45 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 7, 1:45 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 145 PM CDT MON MAY 7 2001 SURFACE FRONT DOWN THROUGH CENTRAL ARKANSAS AT EARLY AFTERNOON. LOOKING AT KNQA DOPPLER SHOWERS AND A FEW THUNDERSTORMS CONTINUE OVER NORTHEAST ARKANSAS AND IN THE MEMPHIS AREA. ISOLATED SHOWERS AND THUNDERSTORMS HAVE POPPED UP IN PART OF MIDDLE TENNESSEE MAINLY WESTERN AREAS. MODELS IN AGREEMENT IN BRINGING UPPER TROF EASTWARD TONIGHT WITH GOOD UPWARD VERTICAL MOITION OVER THE AREA. WILL MENTION A FEW STORMS COULD BE STRONG TONIGHT WITH GUSTY WINDS AND HAIL. FRONTAL SYSTEM WORKS EASTWARD AND INTO WESTERN TENNESSEE BEFORE MIDNIGHT AND INTO MIDDLE TENNESSEE ABOUT NASHVILLE AROUND 12Z TUESDAY. MODELS HAVE FRONT ON PLATEAU AND ACROSS SOUTHERN MIDDLE LATE AFTERNOON TUESDAY. WILL GO CATEGORICAL FOR TONIGHT MUCH OF MIDDLE WITH LIKELY ON PLATEAU. WILL KEEP A POP GOING TUESDAY MORNING EXCEPT FOR FAR WESTERN GROUP WITH LIKELY ON PLATEAU MOST OF DAY. WILL KEEP SMALL POP GOING EARLY TUESDAY NIGHT FOR PLATEAU GROUP. PRELIMINARY NUMBERS: NASHVILLE 58 73 52 77 55 8500 CROSSVILLE 57 66 50 74 53 7730 .BNA...NONE. BOYD 01
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 4:28 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 32 min |
| May 7, 5:14 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Robertson | 31 min |
| May 7, 6:25 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 35 min |
| May 7, 6:42 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 33 min |
| May 7, 6:46 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 29 min |
| May 7, 6:50 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.